Hello everyone, Im new here and would like to ask a question.. I have been in methadone maintenence for a while now, I am stable at 85mgs. daily. My question is, I was in an accident 3 days ago, and for my injuries I was given lortabs by my PCP. My maintenance clinic knows also, ofcourse~!. I fear taking the lortabs while im on methadone, not the addiction factor because the methadone will block the euphoric effects, but still allow the analgesia that will be much more than just tylenol or ibuprofen alone.will, the 2 together make me really tired orgroggy,I didnt ask the doctor, I still have a guilty conceince from the abuse of pills. Can any of you guys tell me, if you think its gonna work out fine. or any cautions. thanks alot -D.r.m.
Welcome to the forum---- I think the more important question is whether you really need the additional pain relief or or just wanting the effect of the additional Opiate. If you can withstand the pain by just taking your normal dose of Methadone, then don't take the Lortabs. Hope you will stay and post and read this site -- should you ever decide to come off of the Methadone, this is a great place to find help. All the best.
As far as I know methadone is also used as a pain reliever? Especially taking 85mgs a day I would imagine that helps with a fair amount of pain... ochooked is right - perhaps asking yourself if you really need them is a good place to start.. The PCP that prescribed you the lortabs - does he/she know you're taking methadone?
well, the methadone provides very minimal if any pain releif at all. After so long you just feel regular ( I refuse to use the word "normal") and all the normal aches and pains associated with daily grind are felt. They dont tell you before you get on methadone that most over the counter pain reducers lose effectiveness, aleve and motrin used to work very well for me, now its as if I didnt take anything at all. I found excedrine works ok at best, but id have to exceed the recomended dosgae and I dont want to do that. The accident caused 2 broken ribs. Thanks for any and all replies. -D.r.m.
Yes my PCP and clinic are hand in hand, I have to allow communication between the 2 places and the state of oklahoma has to see proof of coordination between the 2.. Yes it would seem that 85 mgs. of methadone would do alot for pain, but like any othe opiate your tolerance builds, except methadone stores in your body and lasts 24-38 hrs. for pain patients they start at a high dose to kill the pain, maintenance starts low and gradually increases untill you feel stable with no cravings or withdrawls sympyoms.
I don't know enough about methadone's effects to give you a definitive answer either way. Broken ribs are horrendously painful... if all your treating physicians are on board with taking lortabs/methadone, and you trust them enough to listen - take the lortabs. But I would encourage you to find information regarding the effects good/bad of this type of treatment. Do keep in mind tho that addiction is an insidious disease and manifests itself whenever possible. Best of luck to you!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.